Search Results

You are looking at 1 - 2 of 2 items for

  • Author or Editor: Judit Szepesi x
  • Refine by Access: Content accessible to me x
Clear All Modify Search

In this study PTEs, [potentially toxic elements (Cr, Cu, Mn, Ni, Pb, and Zn)] were investigated in the upper layer of floodplain soils that occurred as a result of accident in the area of two mine tailings in Northwestern Romania. A large amount of sediment was deposited on the soil of floodplains along the Hungarian section of River Tisza, which could represent a threat to the environment. Floodplain soil samples were collected from four locations in Hungary from an area of the river stretching to about 250 km. BCR (Bureau Communautaire de Référence) sequential extraction method was used to analyze both post-flood and present samples. Most of the analyzed elements (Cd, Cr, Cu, Ni, Pb, Zn) were found in the residual fraction, but there is a notable soluble amount in hydroxylammonium chloride extractable fraction. The results allow a comparison of the changes that have taken place over time, in addition to serving as a basis for further studies.

Open access

Myelodysplasiás syndroma ritka társulása chronicus myeloid leukaemiával és transzformációja acut myeloid leukaemiába

Rare association of myelodisplastic syndrome and chronic myeloid leukemia and transformation into acute myeloid leukemia

Hematológia–Transzfuziológia
Authors:
J. Péter Dombi
,
Judit Csomor
,
Zorka Barborják
,
Botond Tímár
,
Péter Szakál
,
Ágota Szepesi
, and
Zsófia Simon

Introduction

It is known that rarely the chronic myeloid leukaemia can occur after or with other malignancies, but its association with myelodysplastic syndrome has not been published yet. 71-year-old man with ischemic heart disease and ulcus ventriculi in his medical history was admitted to our ward due to serious pancytopenia. Evaluation of the bone marrow reviled myelodisplastic syndrome with 5q deletion and lenalidomide treatment was initiated, which led to a satisfactory improvement of his blood counts. However after eight cycles of lenalidomide treatment a significant leukocytosis raised the possibility of acute leukemic transformation, but the laboratory examinations verified the diagnosis of a chronic myeloid leukaemia with characteristic t(9;22) translocation, while the 5q-clone was not detectable with FISH. Nilotinib (300 mg BID) was started, and we stopped lenalidomide. After nine months on nilotinib deep pancytopenia occurred and the repeated bone marrow evaluation confirmed the recurrence of the 5q- MDS clone, while the CML was in major molecular response. Due to the cytopenias we reduced the nilotinib dose (150 mg BID) and restarted the previously effective lenalidomide, but in two month the 5q-clone transformed into an acute myeloid leukaemia. Lenalidomide was terminated and azacitidine+venetoclax protocol was initiated and we continued the reduced dose nilotinib also. The bone marrow evaluation after the first cycle reviled a good therapeutic response, but unfortunately the patient died in febrile neutropenia during the second cycle of the treatment. We present this case for publication due to the rare coexistence of these two diseases and their diagnostic challenges.

Open access